MAUDE Adverse Event Report: ARTHREX, INC. SCREW, CANCELLOUS; PLATE, FIXATION, BONE

ARTHREX, INC. SCREW, CANCELLOUS; PLATE, FIXATION, BONE
Model Number SCREW, CANCELLOUS
Health Effect - Clinical Code Pain (1994)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that after an initial successful surgery which was performed on (b)(6) 2019 a patient complaint about pain nearby the osteotomy.A ct and y-ray was performed and confirmed that the screw heads were out of the plate and therefore found to be broken.A revision high tibial osteotomy was successfully performed on (b)(6) 2020 to retrieve the screws out of the patient.
 
Event or Problem Description
It was reported that after an initial successful surgery which was performed on (b)(6)2019 a patient complaint about pain nearby the osteotomy.A ct and x-ray was performed and confirmed that the screw heads were out of the plate and therefore found to be broken.A revision high tibial osteotomy was successfully performed on (b)(6) 2020 to retrieve the screws out of the patient.Update 27-jul-2020: further information were provided that the surgeon took out of the plate and did not implanted a new one as he thought the (partial) consolidation was already there.
 
Additional Manufacturer Narrative
The reported event is confirmed upon investigation of the returned product.Visual evaluation identified that the ar-13280-50 screw was fractured as well as two other cancellous screws.The other two fractured screws were unable to be identified due to the fractured state of the devices.The three intact screws were able to be identified through digital caliper measurements as two ar-13280-40 and one ar-13280-45.These screws were intact and did not reveal any damage or malfunction.The base plate showed signs of use but no damage or malfunction as well.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is excessive mechanical forces while implanted in the body.This follow up submission also contains additional information in section b5, event description.

Brand Name
SCREW, CANCELLOUS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10307910
Report Number1220246-2020-01958
Device Sequence Number952236
Product Code HRS
UDI-Device Identifier00888867010567
UDI-Public00888867010567
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K032187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberSCREW, CANCELLOUS
Device Catalogue NumberAR-13280-50
Device Lot Number10311150
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer07/01/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date08/31/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;